MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; NRY

PENUMBRA, INC. PENUMBRA ENGINE; NRY
Model Number PMXENGN-A
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed a malfunction with the indicator lights.During functional testing, the engine was powered on and achieved vacuum pressure within specification, but no vacuum indicator light illuminated.The engine housing was opened, and no damage was observed.The engine was tested with a demonstration power button, but the same issue occurred.This indicates that an error within the main pcb may be contributing to the indicator lights malfunction.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine (engine), a penumbra engine canister (canister), and a penumbra system ace 68 reperfusion catheter (ace68).During the procedure, after the tubing was removed from the patient, the engine was on the back table and it was reported that none of the indicator lights illuminated when the engine was generating aspiration.Therefore, the engine was no longer used.On (b)(6) 2021, the second check was performed and the issue resolved.It was unknown whether the same canister was in use at this time.The procedure was completed using a stent retriever.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11417416
Report Number3005168196-2021-00406
Device Sequence Number11866358
Product Code NRY
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Device Lot NumberS10150-41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005